Alert archive / Wisconsin / Flash Flood Warnings in 1999

Flash Flood Warning 1, NWS Green Bay, WI

July 15, 1999Florence County, Forest County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at Jul 15, 1999, 1:11 AM CDT for Florence County, Forest County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 1999, 1:11 AM CDT (06:11 UTC)
Expired
Jul 15, 1999, 4:10 AM CDT
In force
3 hr
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Florence County, WI, Forest County, WI

The radar

The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1179 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.5
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 150613
FFWGRB
WIC037-041-150910-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
111 AM CDT THU JUL 15 1999

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLORENCE COUNTY IN NORTHEASTERN WISCONSIN
  NORTHERN FOREST COUNTY IN NORTHEASTERN WISCONSIN

* UNTIL 4:10 AM CDT

* AT 1:05 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED
  OVER NORTHERN SECTIONS OF FOREST COUNTY AND ALL OF FLORENCE COUNTY.
  THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 20 MPH.

* EXCESSIVE RAINFALL AT THE RATE OF UP TO 2 INCHES PER HOUR WILL
  PRODUCE FLOODING ACROSS THE WARNED AREA. SOME FLOODING ALREADY HAS
  OCCURRED AT THE INTERSECTION OF HIGHWAYS 70 AND 101 IN FLORENCE
  COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING. DO NOT ATTEMPT TO CROSS WATER-COVERED ROADWAYS!

APK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:00 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 14, 10:00 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 PM CDT WED JUL 14 1999

SHOWERS AND THUNDERSTORMS HAVE SPRUNG UP ON BOUNDARY OVER NORTHERN WI.
ATMOSPHERE IN REGION REMAINS FAIRLY UNSTABLE WITH LIS -4 TO -6 AND CAPES
BETWEEN 2000 AND 3000. TO THE SOUTH OF THE BOUNDARY ATMOSPHERE SEEMS TO
BE FAIRLY WELL CAPPED WITH THE 00Z SOUNDING AT GRB SHOWING 700 TEMPS AT
10 DEGREES C. HAVE BACKED OFF A BIT ON THE SHOWERS FOR TONIGHT AND THU
FhOR SOUTHERN ZONE CUTS FOR THIS ZONE UPDATE. EXPECT BIGGEST THREAT FROM
THE STORMS OVER NORTHERN WI TO BE HEAVY RAIN...FREEZING LEVEL NEAR 15K
AND PW AT 1.6 INCHES.

.GRB...NONE.

TE
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:20 AM CDTFlash Flood WarningGRBFlorence, Forest3 hr

Nearby

Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.